Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does drinking more water worsen the UTI and cause passing of pus ?

Hello, i m 21 yr/f. I ve had UTI for 2 months so far.I took cirprofloxacin followed by levofloxacin with anti-inflammatory drugs for 10 days. I didn t feel much improvement.I m always having cramps and bloating-like feeling in my abdomen and both sides. It feels as if there s water trapped at my sides,after i go to the toilet i still feel i need to go again. when i force myself to urinate in order not to visit the toilet too frequently, i can see white or yellow viscous pus coming out. please help me,what should I do? should i visit the doctor again?Is drinking really much water improve the condition? I feel that it worsens it! I m feeling really bad. Big thanks in advance and sorry for the long query.
Sun, 15 Jan 2012
Report Abuse
Question is related to
Drug/Medication ,  
General & Family Physician 's  Response
Hi,
you are suffering from chronic urinary infection and it is very common.
As you have few courses of antibiotics even then you got infection again and again.
I advise you to go urine routine check up and urine culture.
This will show the bacteria causing infection and it will show which antibiotic is most effective against that particular bacteria.
This will avoid resistance of bacteria towards antibiotic.
After sensitivity you take course for longer time so that recurrence is not possible.
You take more and more water to flush out the infection.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I have had recurrent uti s over the past year, including a history of oxalate kidney stones. I saw a doctor last Thursday and the diagnosis was uti, kidney stone (3mm. ) in L ureter, and an ovarian cyst (3.5 cm) on the R side. I have not yet passed the stone. I was on Macrobid for 5 days, but I am still having symptoms with extreme bloating, painful urination, difficulty sitting up, and difficulty walking. I saw another doctor this morning and had another urinalysis done. My urine looked dark in spite of drinking plenty of water. The Dr. did not call back with test results. My question is: should I be concerned about anything more serious, such as bladder or ovarian cancer? I am a 51 year old female.

doctor1 MD

I am suffering from a uti guess for almost two weeks now. Initially my gynac said that it could be a fungal infection which is causing the uti. i was given medication for it for seven days including CANSOFT and urispas for 3 days.The pain had gone after 2-3 days but a wierd sensation remained.i got my urine culture done and the culture shows there is no bacteruria detected and PH -5.0, PUS CELLS-4-5HPF ; EPITHELIAL CELLS- 1-2HPF; RBCS, BACTERIA ,YEASTCELLS,CRYSTALS,CASTES ALL ABSENT.LEUKOCYTES ESTERASE- TRACES. I visited the doctor again and she said the report did show any bacterial or fungal infection and I must drink lots of water and complete the course of antibiotics and have uripas as and when it hurts.i have finished with my antibiotics of seven days and there was a little relief for a while however for the past few days I have been having traces of blood coming in my urine. Now on the 10th day its hurting again while passing urine. I have been drinking lots of water but nothing seems to helping I don’t know what to do ?? if this just a uti how long will it take to go???what precautions do I need to take??

doctor1 MD

Second episode of urinating blood and clots. First time April 29 and again tonight. Passing urine lots of blood just took Aleve to relieve pain and drinking glasses of water. Was treated for UTI in April with sulfa drug then told to stop because the culture that was performed didn t show a UTI was present on drug for 4days TID. 55 yr old female.

Recent questions on  Levofloxacin

doctor1 MD

Hi, I currently have a pilonidal cyst that I have been having drained, checked on and packed with gauze. Everything seems to be going along, slowly albeit. I am taking a strong antibiotic called levaquin and it is causing some diarrheal and vomiting. My question is I smoke marijuana occasionally and specifically for things like feeling sick , which it helps. Will smoking have any effect on my immune system and my body while its fighting infection and trying to heal itself.

doctor1 MD

i have diagnosed typhoid.From past week i have abdominal pain. I have no fever, Feeling tired. My typhidot results are 1gG negative and 1gM positive. My doctor advised me to take levofloxacin 500mg twice a day. I have take 3 days dose.But felling little pain in abdominal.

doctor1 MD

I was on Levofloxaxin about 5 weeks ago. About 5-6 days in, I started with an unusual headache, when I would bend over. Lasted about a week, now have been left with just a nagging mild to moderate headache on the sides of my head. I don t usually get any headaches. -- I m an RN. Seemed like too long to have a persistent headache. I went to see my Oncologist today, as I had a mastectomy for breast cancer 1 & 1/2 years ago, wondering whether the headache could be at all related to cancer. He made me feel foolish for even asking, said I had DCIS cancer which would not spread like that. However, I had positive breast margins that went to my chest wall, so it always leaves me a nagging thought, if you get a weird symptom like this now. -- I will see my Primary Care tomorrow, to ask what he thinks, such as could it just be a continued reaction from Levaquin? I am 60 years old, and from what I now read, headaches seem more common in older females like me, with Levaquin.

doctor1 MD

I was given a urine test today. The test showed positive for opiate use. To the best of my knowelege I have not taken anything or eaten anything that would cause my test to be hot(positive). The only pain medication I have taken today was 600 mg. of ibuphrophen and 150 mg. of pregabalin for my neuropathy. I also am taking 750 mg. of levofloxacin and0.4 mg. of tamsulosin. the only thing exotic that I have eaten was a multi-grain fiber bar from kashai. I need to know what possibly could have my test come up hot. Thank you for your assistance.

doctor1 MD

I recently saw an ENT doctor about my fairly constant sinus infections (something I've dealt with for years). The conclusion he came to is that I actually have a chronic sinus infection that flares up and is only partially beaten back by the...

doctor1 MD

My son an some kind of infection called Epididymitis . He has taken Ofloxacin which did not rid him of the infection. He does not have health insurance. Is their an cheaper alternative drug available to treat that infection? The Ofloxacin cost...

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...